May 5, 2008
I have 2 concerns.
I seem to have a fairly new HIV infection. I had a neg HIV rapid screen on Jan 23. But, the health dept here has a procedure of pooling 16 individual samples together and testing for HIV (too expensive to test every sample). With a postive, they worked back to isolate me as the source. So, on Feb 1, I got the dreaded call from the health dept; I feel fortunate to have been caught in this safety net.
It seems as though I have been on an unusually fast decline, based on labs. In early Feb the health dept labs showed just small declines. But in late Feb, Quest labs reported my CD4 as 355 and 17.9% (down from 702 and 31%), with VL of > 100,000 (prev. > 150,000). Also, I had some elevation of liver enzymes. About 2 weeks later my CD4 was 360 and 19.1% (liver enzymes a little better but still high). I am stunned with the apparent progression of my infection. I expected it to be several years before I would get down to these levels. I am 49yo, was pretty healthy, exercise and eat very good (lost over 40lbs that way last year). Do I have a good reason to be a little freaked out about this?
I started on Atripla on March 5. My providers didn't want to use it, because I have some history of depression and possibly some manic, impulsivity; I take Seroquel. But, I am not a fan of the side effect profile of the Protease Inhibitors, and thought I would be OK on Atripla, since the psych effects usually abate in a few weeks, so they let me have Atripla. I started off doing good with no sleep disturbances, not too much daytime sedation, and no changes in thoughts. However, I have continued to work a demanding job (both physically and mentally) and just finished working a tough stretch with some of them being 12 hour days (66 hours in 7 days). About half way through (the 5th day on Atripla), I had had it. I was "fried". Today, starts a 3 day weekend and I am still fried. I am looking into cutting back to 30 hrs a week (minimum to keep benefits). Besides being worn out, I am angry that I am put in a position of having to work so extremely hard just to keep up with the demands of my job. I don't know whether to attribute my job disatisfaction and anger to being on Atripla, or if being burnt out would occur in anyone in a similar position or at least fighting an HIV infection.
Thanks for your thoughts and ideas.
| Response from Dr. Horwath
From your description, your exhaustion is due to your long work hours. You need to get rest and take care of your health. Now that you're taking the Atripla, your HIV infection should be under better control and your immune system will have a chance to rebound. However, in addition to taking your antiretroviral, you also need to get rest, nourish yourself and take care of your overall health.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Sharing Dildos Worried I Have HIV
- Hairy Tongue After Fisting Worried I Have HIV
- Itchy Balls After Touching Anus Sign Of HIV AIDS
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Painful Red Spots After Giving Handjob Worried I Have HIV
- Sinus Infection After Anal Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.